Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 14, NWS Milwaukee, WI

May 20, 2013Columbia County, Green Lake County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 20, 2013, 1:30 AM CDT for Columbia County, Green Lake County, Marquette County, Wisconsin. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 1:30 AM CDT (06:30 UTC)
Expired
May 20, 2013, 2:15 AM CDT
In force
45 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, WI, Green Lake County, WI, Marquette County, WI

The radar

The Milwaukee radar (KMKX), 95 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 1:31 AM CDTTSTM WND DMG1 Ne Oxford, WISCATTERED REPORTS OF TREES AND POWERLINES DOWN FROM NORTHEAST OF OXFORD TO SOUTH OF WESTFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 8:10 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WUUS53 KMKX 200630
SVRMKX
WIC021-047-077-200715-
/O.NEW.KMKX.SV.W.0014.130520T0630Z-130520T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 AM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN...
  MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 215 AM CDT

* AT 126 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 7 MILES NORTHWEST OF WESTFIELD TO 5 MILES
  NORTHWEST OF DE FOREST...AND MOVING NORTHEAST AT 85 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...60 MPH WIND GUST AT SCHOOL MESONET IN LODI.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FALL RIVER AND COLUMBUS AROUND 135 AM CDT.
  CAMBRIA AROUND 140 AM CDT.
  PRINCETON AROUND 145 AM CDT.
  MARKESAN AROUND 150 AM CDT.
  GREEN LAKE AND BERLIN AROUND 155 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HARRISVILLE...GLEN OAK...WYOCENA...OTSEGO...DOYLESTOWN...DALTON...
NESHKORO...MARQUETTE...KINGSTON AND FRIESLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 8888 4363 8901 4329 8901 4329 8965
      4336 8966 4338 8960 4356 8960 4357 8968
      4365 8969 4365 8960 4398 8960 4399 8889
TIME...MOT...LOC 0629Z 214DEG 73KT 4402 8952 4336 8936

HAIL...1.00IN
WIND...60MPH

$$

MGG
3 follow-up statements
842 
WWUS53 KMKX 200642
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
142 AM CDT MON MAY 20 2013

WIC021-047-077-200715-
/O.CON.KMKX.SV.W.0014.000000T0000Z-130520T0715Z/
COLUMBIA WI-GREEN LAKE WI-MARQUETTE WI-
142 AM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARQUETTE...
GREEN LAKE AND COLUMBIA COUNTIES UNTIL 215 AM CDT...

AT 139 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF WESTFIELD TO CAMBRIA...AND
MOVING NORTHEAST AT 60 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED BUT LODI EARLIER REPORTED 60 MPH.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PRINCETON AND MARKESAN AROUND 150 AM CDT.
  GREEN LAKE AROUND 155 AM CDT.
  BERLIN AROUND 200 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NESHKORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4365 8888 4363 8901 4353 8903 4329 8901
      4329 8965 4336 8966 4338 8960 4356 8960
      4357 8968 4365 8969 4365 8960 4398 8960
      4399 8890 4398 8889
TIME...MOT...LOC 0642Z 214DEG 53KT 4403 8939 4357 8904

HAIL...1.00IN
WIND...60MPH

$$
985 
WWUS53 KMKX 200659
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
159 AM CDT MON MAY 20 2013

WIC021-047-077-200715-
/O.CON.KMKX.SV.W.0014.000000T0000Z-130520T0715Z/
COLUMBIA WI-GREEN LAKE WI-MARQUETTE WI-
159 AM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MARQUETTE...GREEN LAKE AND EASTERN COLUMBIA COUNTIES UNTIL 215 AM
CDT...

AT 157 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF WAUTOMA TO BRANDON...AND MOVING
NORTHEAST AT 60 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
COLUMBIA...EASTERN MARQUETTE AND GREEN LAKE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4366 8888 4365 8889 4363 8901 4353 8903
      4329 8901 4329 8928 4340 8936 4361 8945
      4365 8945 4369 8942 4398 8947 4399 8890
TIME...MOT...LOC 0700Z 214DEG 53KT 4425 8918 4379 8883

HAIL...1.00IN
WIND...60MPH

$$
345 
WWUS53 KMKX 200710
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
210 AM CDT MON MAY 20 2013

WIC021-047-077-200720-
/O.EXP.KMKX.SV.W.0014.000000T0000Z-130520T0715Z/
COLUMBIA WI-GREEN LAKE WI-MARQUETTE WI-
210 AM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARQUETTE...GREEN LAKE
AND EASTERN COLUMBIA COUNTIES WILL EXPIRE AT 215 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 4366 8888 4365 8889 4363 8901 4353 8903
      4329 8901 4329 8928 4340 8936 4361 8945
      4365 8945 4369 8942 4398 8947 4399 8890
TIME...MOT...LOC 0710Z 214DEG 53KT 4437 8906 4391 8871

$$

MGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 11:26 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 19, 11:26 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1126 PM CDT SUN MAY 19 2013

.UPDATE...

SEVERE SQUALL LINE AND TRAILING STRATIFORM REGION OVER ERN IA TO
MOVE ACROSS THE CWA BETWEEN 05Z-10Z. BOUNDARY LAYER WILL ONLY
STABILIZE IN THE LOWEST 1 KFT WITH ELEVATED CAPES OF 1000-2000
J/KG AVAILABLE FOR THE SQUALL LINE. THUS SVR WIND GUSTS WILL BE
CAPABLE AT GROUND LEVEL. AFTER CONVECTION ENDS AROUND
SUNRISE...THERE IS NO OBVIOUS TRIGGER FOR MON AND MON NT AS THE
LOW PRESSURE AREA WILL REMAIN OVER MN. THE WARM FRONT WILL LIFT
INTO CENTRAL WI WITH GOOD AMOUNTS OF CAPE AND VERY STRONG DEEP
LAYER SHEAR IN PLACE. 500 MB HEIGHTS WILL SLOWLY FALL THROUGH THIS
PERIOD WITH ONLY WEAK CAPPING. THUS EXPECT MORE STRONG TO SEVERE
THUNDERSTORMS BUT TIMING IS DIFFICULT...LATE MON AFTERNOON AND
NIGHT ARE BEST ESTIMATES. ALL MODES OF SEVERE WX ARE POSSIBLE.

&&

.AVIATION/06Z TAFS/...A STRONG TO SEVERE SQUALL LINE WILL AFFECT
SRN WI DURING THE OVERNIGHT. A BREAK IN CONVECTION WILL THEN LIKELY
OCCUR WITH MORE POSSIBLE LATE MON AFTERNOON AND NIGHT. CIGS AND
VSBYS WILL BE GREATLY REDUCED IN THE TSTORMS WITH SOME MVFR CIGS
AND VSBYS POSSIBLE IN THE STRATIFORM REGION OF THE SQUALL LINE
DURING THE OVERNIGHT. OTHERWISE...SCT-BKN040 CUMULUS TO CUMULUS
CONGESTUS WILL PREVAIL MON AND MON NT.

&&

.PREV DISCUSSION... /ISSUED 348 PM CDT SUN MAY 19 2013/

VERY SHORT TERM...TONIGHT AND MONDAY...FORECAST CONFIDENCE MEDIUM.

WATER VAPOR IMAGERY IS SHOWING A SERIES OF SHORT WAVES/VORT
MAXES/PERTURBATIONS LINING UP FROM THE PACIFIC NW TO NORTHERN NEW
MEXICO/PANHANDLE REGION OF TX/OK THAT WILL BE DIVING INTO AND AROUND
THE BASE OF A DEEPENING TROUGH OVER THE DAKOTAS. THESE WILL PROVIDE
THE TRIGGERING MECHANISM FOR SUCCESSIVE ROUNDS OF SHOWERS AND STORMS
OVER THE NEXT 24 TO 36 HOURS.

A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL WI PRODUCING WINDS OF
50 TO 60 MPH IS WEAKENING AS IT MOVES FURTHER EAST INTO THE MORE
CAPPED ENVIRONMENT. A COUPLE OF SITES HAVE REPORTED GUSTS OF 35 TO
45 MPH IN THE WAKE OF THIS SMALL TSTORM COMPLEX.

NOW KEEPING AN EYE ON CONVECTION IN CENTRAL IOWA THAT IS ASSOCIATED
WITH ANOTHER SHORTWAVE TROUGH EXTENDING SE FROM THE MCV NOW OVER SW
MN. HRRR AND WRF-ARW MODELS BRING THIS AREA OF CONVECTION INTO SOUTH
CENTRAL WI AROUND 23Z. SLIGHT STRENGTHENING OF THE LLJ OVER IL
DURING THIS TIME ALONG WITH 850MB WARM AIR ADVECTION AND THIS
SHORTWAVE TROUGH...ALONG WITH MIXED LAYER CAPE 1000-1300 J/KG AND
SHEAR PARAMETERS /0-3KM SHEAR AROUND 20 KNOTS WILL BE FAVORABLE TO
SUPPORT ONGOING SURFACE-BASED CONVECTION LATE THIS AFTERNOON...AND
MORE ELEVATED CONVECTION AS IT MOVES TOWARD SOUTHEAST WI. THE SEVERE
POTENTIAL IS THERE FOR HAIL AND STRONG WINDS.

THERE IS ANOTHER SHORTWAVE ON THE HEELS OF THIS ONE...CURRENTLY OVER
SOUTHWEST IOWA. MESOSCALE MODELS SHOW THIS ONE TO BE THE SOURCE OF
AN OVERNIGHT CONVECTIVE COMPLEX...LIKELY HITTING SOUTHERN WI BETWEEN
06Z TO 12Z MONDAY...BUT EXACT TIMING IS DEBATABLE. CORFIDI VECTORS
WEAKEN OVER SOUTHERN WI DURING THIS TIME...SUGGESTING SLOW-MOVING
THUNDERSTORMS AND THE HEAVY RAIN/LOCALIZED FLOODING POTENTIAL.
SEVERE HAIL AND WINDS WILL ALSO BE POSSIBLE WITH THIS ROUND.

THEN IT WILL BE A MATTER OF HOW QUICKLY THE CONVECTIVE DEBRIS CAN
CLEAR IN ORDER FOR THE ATMOSPHERE TO RE-DESTABILIZE IN SOUTHERN WI.
IT WILL ALSO DEPEND ON WHERE THE EFFECTIVE WARM FRONT SETS
UP...WHICH WILL BE BASED ON OVERNIGHT CONVECTION. MODELS ARE
SUGGESTING THE WARM FRONT WILL BE UP IN NORTHERN WI BY MONDAY
AFTERNOON...BUT SOMETIMES MODELS TEND TO MOVE IT TOO FAR TO THE
NORTH. WILL NEED TO MONITOR THIS TREND.

THE CRAVEN-WIEDENFELD AGGREGATE SEVERE PARAMETER /CWASP/ IS
BASICALLY A SCORING/RATING SYSTEM FOR SEVERE WEATHER PARAMETERS. A
VALUE OVER 80 CORRESPONDS WITH A GOOD CHANCE FOR SEVERE WEATHER IN
THAT AREA. WE CONTINUE TO SEE VALUES IN THE 80S OVER SOUTHERN WI 18Z
MONDAY TO 06Z TUESDAY. IF THE ATMOSPHERE CAN RECOVER FROM ANY
OVERNIGHT CONVECTION IN TIME...THEN SURFACE-BASED SEVERE STORMS WILL
BE LIKELY. LARGE HAIL...STRONG WINDS AND TORNADOES WOULD ALL BE
POSSIBLE. STAY TUNED TO THE FORECAST.

SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY.

MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM.

TIMING CONTINUES TO BE EVERYTHING WITH THE SERIES OF SHORT
WAVES/VORT MAXES/PERTURBATIONS...ROUNDING THE BASE OF THE CLOSED LOW
CENTERED NEAR THE DAKOTAS/MINNESOTA BORDER AND LIFTING NORTH
THROUGH THE REGION...THAT WILL BE THE TRIGGERING MECHANISMS FOR
SHOWERS AND THUNDERSTORMS.

ONGOING CONVECTION WILL BE TAPERING OFF...WITH INCREASING
CONVERGENCE AHEAD OF NEXT 850 MB SPEED MAX ASSOCIATED WITH ANOTHER
SHORT WAVE APPROACHING BETWEEN 06Z AND 12Z TUESDAY. WHILE BETTER
POTENTIAL FOR SEVERE APPEARS TIED TO STRONGER FORCING FOCUSING TO
THE SOUTHWEST...STILL LIKELY TO SEE THUNDER...WITH ELEVATED CAPE
BETWEEN 600 AND 1000 J/KG.

CWASP FOR ALL MODELS SHIFTS HIGHER PERCENTAGES TO THE SOUTH FOR
TUESDAY...BUT GFS/GEM AND TO SOME EXTENT THE ECMWF STILL HAVE HIGH
ENOUGH VALUES TO CONTINUE PROBABILITY OF SEVERE INTO TUESDAY.

TUESDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM.

THREAT FOR WIDESPREAD THUNDERSTORMS TAPERS OFF OVERNIGHT INTO
WEDNESDAY AS FOCUS OF LOW-LEVEL JET SHIFTS SOUTHEAST AS CLOSED
SYSTEM SHIFTS TO THE EAST TOWARD WISCONSIN...AND CONVECTIVE
PARAMETERS DIMINISH. A BLENDED SOLUTION TO BALANCE TIMING
DIFFERENCES KEEPS LIKELY THUNDER IN THE EASTERN CWA...MAINLY IN THE
MORNING...WITH CHANCES FOR SHOWERS IN THE WEST.

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. FORECAST CONFIDENCE

ALL THE MODELS SHIFT THE SURFACE LOW FAR ENOUGH EAST BY WEDNESDAY
NIGHT FOR COOL NORTHERLY WINDS TO PUSH IN. WILL HAVE TO KEEP CHANCES
OF SHOWERS IN THE FORECAST UNTIL 500 MB TROUGH CLEARS SOUTHERN
WISCONSIN THURSDAY EVENING. RIDGING BUILDS IN WITH OMEGA BLOCK
SETTING UP BRINGING DRY WEATHER AND BELOW NORMAL TEMPERATURES INTO
SATURDAY. THE CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS FOR
SATURDAY NIGHT AND SUNDAY WITH WARM AIR TRYING TO PUSH INTO THE
WESTERN GREAT LAKES AS EASTERN LOW SHIFTS AWAY AND SHORT WAVE
ENERGY EJECTING FROM WESTERN TROUGH BREAKS DOWN RIDGE.

AVIATION/00Z TAFS/...

THUNDERSTORMS IN SOUTH CENTRAL WI WILL DRIFT NORTHEAST AND
DISSIPATE LATE THIS AFTERNOON. ANOTHER BROKEN LINE OF
THUNDERSTORMS OVER NORTHEAST IOWA ARE EXPECTED TO TRACK INTO SOUTH
CENTRAL WI AROUND 23Z PER MESOSCALE MODELS. THEN ANOTHER ROUND OF
CONVECTION IS LOOKING MORE LIKELY FOR AFTER MIDNIGHT
TONIGHT...WHICH WOULD PROBABLY CLEAR SOUTHEAST WI EARLY MONDAY
MORNING. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR STRONG WINDS
AND HAIL TONIGHT.

BEST CHANCE FOR SEVERE THUNDERSTORMS WITH A WIND/HAIL/TORNADO THREAT
IS LOOKING LIKE MONDAY AFTERNOON. SEE THE DISCUSSION ABOVE FOR
DETAILS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...GEHRING
TONIGHT/MONDAY AND AVIATION/MARINE...MRC
MONDAY NIGHT THROUGH SUNDAY...REM
Hazardous weather outlook, May 19, 3:53 PM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 PM CDT SUN MAY 19 2013

WIZ046-047-051-052-056>060-062>072-202100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
353 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER SOUTH
CENTRAL WISCONSIN...MAINLY ALONG AND WEST OF A WISCONSIN
DELLS...TO MONROE LINE. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE
POSSIBLE. PERIODS OF THUNDERSTORMS ARE EXPECTED OVER SOUTH CENTRAL
WISCONSIN TONIGHT...WITH A CHANCE FOR THUNDERSTORMS IN SOUTHEAST
WISCONSIN. HEAVY FLOODING RAINFALL MAY ACCOMPANY THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

STRENGTHENING LOW PRESSURE IN THE NORTHERN PLAINS WILL MOVE
SLOWLY EAST THROUGH EARLY NEXT WEEK. INCREASING WINDS ASSOCIATED
WITH THIS LOW PRESSURE AREA WILL CONTRIBUTE TO INCREASING MOISTURE
AND INSTABILITY DURING THIS PERIOD.

PERIODS OF THUNDERSTORMS ARE EXPECTED FROM MONDAY THROUGH WEDNESDAY.

SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE MONDAY AND
TUESDAY. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL ALL BE
POSSIBLE. IN ADDITION...THE REPEATED BOUTS OF THUNDERSTORMS MAY
PRODUCE FLOODING RAINFALL. STAY ABREAST OF THE LATEST FORECASTS
FOR THE AREA FOR THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT THROUGH
TUESDAY.

LMZ643>646-202100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
353 PM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT...MAINLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY AT TIMES MONDAY THROUGH WEDNESDAY AS
SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.
SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE.

REM
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 19, 10:19 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1019 PM CDT SUN MAY 19 2013

WIZ046-047-056>058-062>064-067>070-200500-
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-DODGE-IOWA-DANE-JEFFERSON-
LAFAYETTE-GREEN-ROCK-WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...BEAVER DAM...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...DARLINGTON...MONROE...JANESVILLE...BELOIT...
ELKHORN...LAKE GENEVA
1019 PM CDT SUN MAY 19 2013

...ANOTHER ROUND OF THUNDERSTORMS COMING AFTER MIDNIGHT FOR SOUTH
CENTRAL WISCONSIN...

...TORNADO WATCH 187 CONTINUES UNTIL 3 AM FROM WALWORTH...JEFFERSON...
DODGE...AND GREEN COUNTIES ON WESTWARD...

THE THREAT FOR SEVERE WEATHER WILL BE MINIMAL THROUGH MIDNIGHT.
HOWEVER...A SQUALL LINE EXTENDS FROM SOUTHEAST MINNESOTA INTO
EASTERN IOWA AND NORTHEAST MISSOURI. IF IT HOLDS TOGETHER AT THE
PRESENT SPEED AND MOVEMENT...IT WOULD ARRIVE IN LAFAYETTE COUNTY
AROUND MIDNIGHT AND THEN SPREAD INTO DODGE AND GREEN LAKE COUNTIES
BY ABOUT 2 AM.

THEREFORE...WE WILL CONTINUE THE WATCH DESPITE THE LARGE LULL IN
ACTIVITY. THE TORNADO THREAT IS MINIMAL...AND THE NEXT SQUALL LINE
WOULD PRODUCE DAMAGING WINDS IF IT MAINTAINS ITS CURRENT
INTENSITY.

CRAVEN
Local storm report, May 19, 10:33 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1033 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     ORFORDVILLE             42.63N 89.26W
05/19/2013                   ROCK               WI   DEPT OF HIGHWAYS

            VIA MADISON TRAFFIC ON SOCIAL MEDIA...HIGHWAY 11 CLOSED
            IN ORFORDVILLE AT HIGHWAY 213 DUE TO TREES AND POWER
            LINES DOWN. TIME ESTIMATED USING RADAR.

0905 PM     TSTM WND DMG     AFTON                   42.60N 89.07W
05/19/2013                   ROCK               WI   DEPT OF HIGHWAYS

            PER SOCIAL MEDIA MADISON TRAFFIC REPORTS POWER
            OUTAGES...POWER FLASHES...AND ARCING WIRES IN
            TURTLE...BELOIT...AND AFTON ALONG WITH OTHER COMMUNITIES.
            TIME ESTIMATED...REPORT SENT AT 915 PM.

0926 PM     TSTM WND GST     3 N JOHNSTOWN CENTER    42.74N 88.84W
05/19/2013  E50.00 MPH       ROCK               WI   PUBLIC

            PER SOCIAL MEDIA...7 INCH DIAMETER LIMBS DOWN.

&&

CRAVEN
Special weather statement, May 20, 12:44 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1244 AM CDT MON MAY 20 2013

WIZ046-057-063-068-069-200645-
COLUMBIA-DANE-GREEN-MARQUETTE-ROCK-
1244 AM CDT MON MAY 20 2013

...A LINE OF STRONG THUNDERSTORMS MOVING INTO
DANE...GREEN...ROCK...COLUMBIA...AND MARQUETTE COUNTIES...

AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES WEST OF
WISCONSIN DELLS TO 24 MILES SOUTH OF MONROE...MOVING EAST AT 55 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MONROE BY 1250 AM CDT...
  MONROE AIRPORT AND NEW GLARUS BY 1255 AM CDT...
  MONTICELLO AND BLACK EARTH BY 100 AM CDT...
  WISCONSIN DELLS AND VERONA BY 105 AM CDT...
  SHOREWOOD HILLS AND OREGON BY 110 AM CDT...
  I90/94 WI RIVER BRIDGE AND MADISON CAPITOL SQUARE BY 115 AM CDT...
  I90/94 INTERCHANGE AND MADISON TRUAX AIRPORT BY 120 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MGG
Local storm report, May 20, 12:49 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1249 AM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     TSTM WND GST     LONE ROCK AIRPORT       43.21N 90.19W
05/20/2013  M60 MPH          SAUK               WI   ASOS

            KLNR PK WIND 21052/0537

&&

CRAVEN
Local storm report, May 20, 1:28 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
128 AM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND DMG     4 SSW LONE ROCK AIRPORT 43.16N 90.22W
05/20/2013                   IOWA               WI   TRAINED SPOTTER

            TREE DOWN ON HIGHWAY 130

&&

PC
Local storm report, May 20, 1:29 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
129 AM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     TSTM WND GST     LODI                    43.32N 89.53W
05/20/2013  M60 MPH          COLUMBIA           WI   MESONET

            LODIM

&&

CRAVEN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:48 PM CDTSevere Thunderstorm WarningMKXGreen, Rock57 min
May 19, 11:36 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette54 min
May 20, 12:25 AM CDTSevere Thunderstorm WarningMKXIowa, Lafayette, Sauk35 min
May 20, 12:58 AM CDTSevere Thunderstorm WarningMKXSauk32 min
May 20, 12:21 PM CDTSmall Craft AdvisoryMKX8 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.